Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 26, 2011, 3:02 PM EDT for Marshall County, Wetzel County, West Virginia; Monroe County, Ohio; Greene County, Pennsylvania. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 3:02 PM EDT (19:02 UTC)
- Expired
- Apr 26, 2011, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Monroe County, OH, Greene County, PA, Marshall County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 113 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 3:21 PM EDT | TSTM WND DMG | Wileyville, WV | TREES DOWN IN WILEYVILLE AND ALSO ALONG ROUTE 20 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:49 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS51 KPBZ 261902
SVRPBZ
OHC111-PAC059-WVC051-103-261945-
/O.NEW.KPBZ.SV.W.0048.110426T1902Z-110426T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONROE COUNTY IN EAST CENTRAL OHIO...
WESTERN GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
WETZEL COUNTY IN NORTHERN WEST VIRGINIA...
SOUTHERN MARSHALL COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PORTERS FALLS...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEW MARTINSVILLE... PORTERS FALLS... HANNIBAL...
PINE GROVE... PROCTOR... WILEYVILLE...
FAIRVIEW... KNOB FORK... LITTLETON...
DENVER HEIGHTS... GLEN EASTON... CAMERON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 3949 8074 3952 8075 3952 8077 3955 8079
3956 8084 3959 8085 3957 8090 3960 8094
3956 8102 3992 8064 3993 8017 3957 8060
TIME...MOT...LOC 1901Z 226DEG 34KT 3956 8084
$$1 follow-up statement
192
WWUS51 KPBZ 261926
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT TUE APR 26 2011
OHC111-261932-
/O.CAN.KPBZ.SV.W.0048.000000T0000Z-110426T1945Z/
MONROE OH-
326 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 3981 8032 3972 8043 3968 8056 3966 8063
3966 8067 3969 8071 3970 8074 3972 8078
3974 8081 3992 8064 3993 8017 3987 8024
TIME...MOT...LOC 1922Z 226DEG 34KT 3973 8064
$$
PAC059-WVC051-103-261945-
/O.CON.KPBZ.SV.W.0048.000000T0000Z-110426T1945Z/
GREENE PA-WETZEL WV-MARSHALL WV-
326 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR MARSHALL...WETZEL AND GREENE COUNTIES...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MILLSBORO...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FAIRVIEW... LITTLETON... DENVER HEIGHTS...
GLEN EASTON... CAMERON... LONE OAK...
ROCKLICK... RYERSON STATION... ROGERSVILLE...
THIS STORM HAS A HISTORY OF PRODUCING DOWNED TREES ACROSS WILYVILLE
WETZEL COUNTY WEST VIRGINIA. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING...
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 3981 8032 3972 8043 3968 8056 3966 8063
3966 8067 3969 8071 3970 8074 3972 8078
3974 8081 3992 8064 3993 8017 3987 8024
TIME...MOT...LOC 1922Z 226DEG 34KT 3973 8064
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 11:20 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 26, 11:20 AM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1120 AM EDT TUE APR 26 2011 .SYNOPSIS... SOUTHWEST FLOW ALOFT WILL CONTINUE TO PROVIDE ABOVE NORMAL TEMPERATURES ALONG WITH AFTERNOON AND EVENING THUNDERSTORMS THROUGH WEDNESDAY. A COLD FRONT WILL PUSH ACROSS THE DISTRICT THURSDAY BRINGING COOLER TEMPERATURES AND DRIER WEATHER. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED ACTIVITY WILL BE ACROSS THE REGION THIS MORNING WITH LOW CHANCE POPS. NEXT SHORTWAVE OVER THE LOWER OHIO VALLEY WILL ARRIVE FOR THE AFTERNOON WITH MORE WIDESPREAD COVERAGE OF SHOWERS AND STORMS. SEVERE POTENTIAL WILL EXIST AGAIN WITH INSTABILITY AND DEEP LAYER SHEAR. TEMPERATURES SURGING WITH SUNSHINE LATE THIS MORNING AND WITH SOUTHERLY FLOW RAISED NEARLY 5 DEGREES. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... UPPER TROF WILL BE MOVING EAST ACROSS THE CENTRAL PLAINS TO THE OHIO VALLEY THROUGH THURSDAY WITH PERIODS OF SHOWERS AND STORMS AND POTENTIAL SEVERE EACH PERIOD DEPENDING ON TIMING OF INDIVIDUAL SHORTWAVES AHEAD OF TROF. ON THURSDAY MAIN UPPER TROF AND COLD FRONT WILL SWEEP ACROSS REGION WITH COOLER TEMPERATURES WORKING IN BEHIND THE FRONT DURING THE AFTERNOON. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE FORECAST PERIOD BEGINS WITH REASONABLE GFS/ECMWF/GFSE AGREEMENT THAT A CLOSED LOW WILL BE LOCATED ACROSS THE NORTHERN GREAT LAKES WITH A TROUGH ACROSS THE OHIO VALLEY. WITH THE PASSAGE OF THE TROUGH, THERE IS THE CHANCE OF SHOWERS THURSDAY NIGHT INTO EARLY FRIDAY. HIGH PRESSURE WILL THEN BUILD IN FROM THE SOUTHWEST ON FRIDAY WITH MID-LEVEL RIDGING BUILDING IN THROUGH SATURDAY NIGHT. CLOUD COVERAGE WILL DECREASE WITH A MOSTLY SUNNY AND DRY FORECAST LATE FRIDAY INTO SATURDAY. TEMPS WILL BE NEAR NORMAL VALUES THROUGH THIS PERIOD. THERE IS LESS MODEL CERTAINTY WITH THE TIMING OF A COLD FRONT AS THE NEXT TROUGH CROSSES THE OHIO VALLEY FOR THE LATE WEEKEND INTO EARLY NEXT WEEK. THE 12Z GFS IS MUCH FASTER WITH THIS FEATURE, BRINGING THE COLD FRONT ACROSS THE AREA EARLY ON SUNDAY WHILE THE 00Z ECMWF DOES NOT BRING THE FRONT ACROSS THE AREA UNTIL MONDAY AFTERNOON. THE FORECAST LEANS CLOSER TO THE SLOWER AND THUS WARMER ECMWF. CHANCE POPS ARE FORECAST SUNDAY AND MONDAY WITH TEMPS AROUND 5 TO 10 DEGREES ABOVE NORMAL AHEAD OF THE FRONT. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... GENERALLY VFR CONDITIONS CAN BE EXPECTED INTO EARLY AFTERNOON WITH BROKEN CIRRUS AND SCT CU DURING THE AFTERNOON. MODELS ARE INDICATING THAT A LINE OF -RW/-TRW WILL MOVE THROUGH DURING THE AFTERNOON AS THE ATMOSPHERE DESTABILIZES AND AN UL WAVE SWINGS ACROSS THE UPPER OHIO VALLEY AND THIS WILL BRING THE BEST CHANCE OF RESTRICTIONS. SFC WINDS WILL INCREASE THIS MORNING WITH STRONG ATMOSPHERIC MIXING. EXPECT SOUTH WINDS OF 20 TO 25 KTS BY LATE MORNING AND THROUGH THE AFTERNOON HOURS. EXPECT ACTIVITY TO QUICKLY WIND DOWN AFTER SUNSET, FOLLOWED BY GENERAL VFR CONDITIONS AND LIGHTER WINDS. A COLD FRONT WILL APPROACH FROM THE WEST WEDNESDAY AND CROSS THE REGION BY THURSDAY. EXPECT PERIODS OF SHOWERS AND RESTRICTIONS, WITH GREATER COVERAGE LATE WEDNESDAY AFTERNOON INTO THURSDAY ALONG/IMMEDIATELY IN THE WAKE OF THE COLD FRONT. RESIDUAL SHOWERS AND RESTRICTIONS ARE LIKELY LATE THURSDAY INTO FRIDAY AS UPPER LEVEL LOW PRESSURE GRADUALLY EXITS TO THE NORTHEAST. HIGH PRESSURE AND VFR ARE EXPECTED TO RETURN TO THE AREA FRIDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 26, 1:51 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 151 PM EDT TUE APR 26 2011 MDZ001-PAZ014>016-020>023-029-031-073>076-WVZ021>023-041-271800- GARRETT-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER- 151 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-WVZ001>004-012- 271800- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- 151 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ009-271800- FOREST- 151 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 213 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. THE PRIMARY SEVERE THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 26, 12:31 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1231 PM EDT TUE APR 26 2011 OHZ059-PAZ020-021-029-WVZ002>004-261730- ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-MARSHALL WV-OHIO WV-WASHINGTON PA- 1231 PM EDT TUE APR 26 2011 ...THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL TO MOVE THROUGH THE FOLLOWING COUNTIES...BELMONT...WASHINGTON...ALLEGHENY...BEAVER... MARSHALL...OHIO AND BROOKE... AT 1225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER VALLEY GROVE...MOVING NORTHEAST AT 50 MPH. THIS STORM MAY PRODUCE DIME SIZE HAIL AND WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... WINDSOR HEIGHTS... WEST LIBERTY... WARWOOD... VALLEY GROVE... CLEARVIEW... BETHANY... FRANKLIN... AVELLA... BURGETTSTOWN... FLORENCE... MCDONALD... RACCOON CREEK STATE PARK... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4073 8027 4056 8000 4002 8052 4012 8072
Local storm report, Apr 26, 2:04 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
204 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 3 SE RENFREW 40.78N 79.92W
04/26/2011 BUTLER PA 911 CALL CENTER
MULTIPLE TREES DOWN IN PENN TOWNSHIP
&&
EVENT NUMBER PBZ1100672
WOODRUMSpecial weather statement, Apr 26, 2:15 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT TUE APR 26 2011
PAZ008-009-014>016-022-261915-
ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
215 PM EDT TUE APR 26 2011
...THUNDERSTORMS WITH STRONG WIND GUSTS AND HAIL...
THUNDERSTORMS WITH STRONG WIND GUSTS AND HAIL TO MOVE THROUGH THE
FOLLOWING
COUNTIES...ARMSTRONG...BUTLER...JEFFERSON...VENANGO...FOREST AND
CLARION...
AT 207 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS WITH STRONG WIND GUSTS AND
HAIL...ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF VAN TO 6 MILES
SOUTH OF EMLENTON TO 5 MILES SOUTHEAST OF CHICORA...MOVING NORTHEAST
AT 45 MPH. WINDS CAN GUST OVER 40 MPH AND HAIL CAN BE HALF INCH IN
SIZE. THERE MAY ALSO BE A BRIEF PERIOD OF HEAVY RAIN AND FREQUENT
LIGHTNING.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
VAN... KENNERDELL... HOOKER...
EMLENTON... EAU CLAIRE... CLINTONVILLE...
CHICORA... SENECA... BRADYS BEND...
EAST BRADY... OIL CITY... KNOX...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS...PREFERABLY
IN A STRONG STRUCTURE TO BEST PROTECT YOURSELF FROM STRONG
THUNDERSTORM WINDS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4144 7895 4144 7906 4136 7909 4136 7903
4138 7897 4137 7897 4090 7945 4081 7983
4116 7989 4136 7986 4159 7989 4160 7986
4163 7983 4163 7896Special weather statement, Apr 26, 2:20 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT TUE APR 26 2011
PAZ023-073-074-076-WVZ023-261900-
FAYETTE RIDGES PA-INDIANA PA-PRESTON WV-WESTMORELAND PA-WESTMORELAND
RIDGES PA-
220 PM EDT TUE APR 26 2011
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WESTMORELAND...INDIANA...PRESTON...WESTMORELAND RIDGES AND FAYETTE
RIDGES...
AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
SOUTH OF DERRY TO 15 MILES SOUTHWEST OF SEVEN SPRINGS...OR ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF DERRY TO 3 MILES SOUTH OF
OHIOPYLE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
DONEGAL... DERRY... SEVEN SPRINGS...
LIGONIER... YELLOW CREEK STATE PARK...
NEW FLORENCE... LAUREL MOUNTAIN STATE PARK...
CLYMER... ARMAGH...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4027 7906 4010 7921 4008 7926 3992 7938
3988 7940 3969 7956 4031 7933 4089 7883Special weather statement, Apr 26, 2:47 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT TUE APR 26 2011
OHZ059-069-PAZ029-031-075-WVZ004-012-021-022-261945-
BELMONT OH-FAYETTE PA-GREENE PA-MARION WV-MARSHALL WV-MONONGALIA
WV-MONROE OH-WASHINGTON PA-WETZEL WV-
247 PM EDT TUE APR 26 2011
...THUNDERSTORMS WITH POTENTIALLY SEVERE WIND GUSTS AND HAIL...
THUNDERSTORMS WITH POTENTIALLY SEVERE WIND GUSTS AND HAIL TO MOVE
THROUGH THE FOLLOWING
COUNTIES...MONROE...BELMONT...FAYETTE...WASHINGTON...GREENE...
MARION...WETZEL...MONONGALIA AND MARSHALL...
AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 8 MILES SOUTH OF FLY...MOVING
NORTHEAST AT 45 MPH. THERE WERE OTHER STRONG STRONG THUNDERSTORMS
MOVING NORTHEAST THROUGH WETZEL AND WESTERN MARION AND MONONGAHELA
COUNTIES WEST VIRGINIA.
BESIDES STRONG WINDS AND HAIL...THERE CAN BE A SHORT PERIOD OF HEAVY
RAIN AND FREQUENT LIGHTNING. BEWARE OF PONDED WATER ON ROADS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FLY... PORTERS FALLS... NEW MARTINSVILLE...
HANNIBAL... JACKSONBURG... PINE GROVE...
SMITHFIELD... FOLSOM... PROCTOR...
CLARINGTON... WILEYVILLE... FAIRVIEW...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO GO INDOORS...PREFERABLY
IN A STRONG STRUCTURE TO BEST PROTECT YOURSELF FROM STRONG
THUNDERSTORM WINDS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 3948 8072 3955 8079 3956 8084 3959 8085
3957 8090 3960 8094 3956 8101 3958 8108
4002 8073 4002 7993 3945 8045 3947 8050
3944 8051 3943 8055Special weather statement, Apr 26, 3:01 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 PM EDT TUE APR 26 2011
PAZ023-074-261915-
INDIANA PA-WESTMORELAND RIDGES PA-
301 PM EDT TUE APR 26 2011
...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...INDIANA
AND WESTMORELAND RIDGES...
AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES EAST OF YELLOW CREEK STATE
PARK...MOVING NORTHEAST AT 45 MPH.
THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 40
MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
YELLOW CREEK STATE PARK...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WESTERN MARYLAND AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4063 7884 4043 7896 4040 7902 4061 7907
4084 7881 4083 7880 4072 7880
AASThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:31 PM EDT | Special Weather Statement | PBZ | Brooke, Ohio | 59 min |
| Apr 26, 2:47 PM EDT | Special Weather Statement | PBZ | Marshall, Wetzel | 58 min |
| Apr 26, 6:16 PM EDT | Special Weather Statement | PBZ | Tucker | 59 min |
| Apr 26, 6:51 PM EDT | Special Weather Statement | PBZ | Tucker | 54 min |
| Apr 26, 7:03 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 42 min |
| Apr 26, 7:54 PM EDT | Special Weather Statement | PBZ | Tucker | 51 min |
| Apr 26, 8:16 AM EDT | Special Weather Statement | PBZ | Clarion, Venango | 44 min |
| Apr 26, 8:47 AM EDT | Special Weather Statement | PBZ | Forest | 43 min |
| Apr 26, 12:55 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 35 min |
| Apr 26, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler | 45 min |
| Apr 26, 2:15 PM EDT | Special Weather Statement | PBZ | Clarion, Forest, Venango | 60 min |
| Apr 26, 2:20 PM EDT | Special Weather Statement | PBZ | Westmoreland | 40 min |
| Apr 26, 3:01 PM EDT | Special Weather Statement | PBZ | Indiana | 14 min |
| Apr 26, 3:50 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 40 min |
| Apr 26, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 47 min |
| Apr 26, 4:44 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Indiana, Westmoreland | 46 min |
| Apr 26, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 14 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.